MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G26849
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
It was unable to release the stent in the bile duct, so the user replaced it with other manufacturer's device to complete the procedure.Reporting due to the precedence for "difficult to advance".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Problem statement: ¿the customer reported the following complaint issue: ¿it was unable to release the stent in the bile duct, so the user replaced it with other manufacturer's device to complete the procedure.The patient did not experience any adverse effects due to this occurrence¿.Lab evaluation: 1 x oats-8.5-9 device was returned to cirl for a lab evaluation.A lab evaluation was held on 12th april 2018.On evaluation of the returned device, the device functioned as intended.No defects were observed.The device appeared unused even though there were some minor marks noted near the centre of the stent.Additional information was requested from the customer to determine if the correct device was returned and to clarify the difficulty with releasing the stent in the bile duct.However, feedback from the originator indicated that this information may not be available.Root cause: a definitive root cause for the customer complaint could not be determined, as the exact operational conditions of use could not be replicated in the laboratory setting.It was clarified that the device returned has no defect and not a reject.Complaint is not confirmed as the failure could not be verified in the laboratory.Document review: a review of the manufacturing records for the oats-8.5-9 device of lot # did not reveal any discrepancy related to the complaint issue.Fqc/ pkg/iqc rewiew: prior to distribution, all oats devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review it may be noted that according to instructions for use, the user is given the following instructions: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: complaint is not confirmed as the failure could not be verified in the laboratory.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7377563
Report Number3001845648-2018-00147
Device Sequence Number16514644
Product Code FGE
UDI-Device Identifier00827002268494
UDI-Public(01)00827002268494(17)200720(10)C1380986
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26849
Device Catalogue NumberOATS-8.5-9
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/28/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1